Cookies?
Library Header Image
LSE Research Online LSE Library Services

Variance estimation for generalized entropy and Atkinson inequality indices: the complex survey data case

Biewen, Martin and Jenkins, Stephen P. (2006) Variance estimation for generalized entropy and Atkinson inequality indices: the complex survey data case. Oxford Bulletin of Economics and Statistics, 68 (3). pp. 371-383. ISSN 0305-9049

Full text not available from this repository.

Abstract

We derive the sampling variances of generalized entropy and Atkinson indices when estimated from complex survey data, and show how they can be calculated straightforwardly using widely available software. We also show that, when the same approach is used to derive variance formulae for the independent and identically distributed case, it leads to estimators that are simpler than those proposed before. Both cases are illustrated with a comparison of income inequality in Britain and Germany.

Item Type: Article
Official URL: http://www.wiley.com/bw/journal.asp?ref=0305-9049
Additional Information: © 2006 John Wiley & Sons, Inc
Library of Congress subject classification: H Social Sciences > HC Economic History and Conditions
Q Science > QA Mathematics
Sets: Departments > Social Policy
Research centres and groups > Suntory and Toyota International Centres for Economics and Related Disciplines (STICERD)
Collections > Economists Online
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 03 Feb 2011 11:21
URL: http://eprints.lse.ac.uk/32073/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only